MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM; IMPLANT, TRAUMA
Catalog Number 0203264009
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2.Report source: france.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial surgery with a plate.Subsequently, had spontaneous right femur pain due to fracture of an osteosynthesis plate and fracture of the lower end of the right femur, for this reason, approximately 5 months post implantation, underwent a revision surgery.Plate was replaced.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The ncb plates was returned for investigation.The fracture can be confirmed as the plate is fractured into two parts through a screw hole.Both the bone-facing side of the plate as well as the face opposite to the bone, show some polished area around the fracture line.The same polishing can also be found on the side of the plate and around another one of the screw hole.The fracture surfaces exhibit signs of damage, likely resulting from reciprocal contact after the fracture occurred; however, the undamaged areas display beach lines, features that indicate a fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Based on the analysis of the retrievals, a fracture of the ncb periprosthetic proximal femur plates can be confirmed and most likely attributed to fatigue.Review of the manufacturing records confirm that the product was manufactured according to specification; therefore, it is not expected that the manufacturing process contributed to the reported issue.In conclusion, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 9 HOLES, 238 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22283165
Report Number0009613350-2025-00439
Device Sequence Number8929531
Product Code HRS
UDI-Device Identifier00889024297555
UDI-Public(01)00889024297555(10)3199523
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0203264009
Device Lot Number3199523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown